Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 11, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 6, 1996, 7:53 PM CDT for Pecos County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 1996, 7:53 PM CDT (00:53 UTC)
- Expired
- Jun 6, 1996, 10:55 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1134 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 3954 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 070053 FFWMAF TXC371-070355- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 753 PM CDT THU JUN 6 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1055 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TEXAS ...NORTH CENTRAL AND CENTRAL PECOS COUNTY MIDLAND DOPPLER RADAR INDICATES THAT 1.5 INCHES OF RAIN HAS FALLEN OVER THE PAST HALF HOUR ESPECIALLY NORTH AND NORTHEAST OF FT STOCKTON. SPOTTERS REPORT WATER IS BEGINNING TO ACCUMULATE IN LOWER LYING AREAS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. DO NOT DRIVE THROUGH FLOODED AREAS. SHALLOW...SWIFTLY FLOWING WATER CAN WASH A CAR FROM A ROADWAY. ALSO...THE ROADBED MAY NOT BE INTACT UNDER THE WATER. STAY TUNED TO NOAA WEATHER RADIO...RADIO OR TELEVISION FOR MORE INFORMATION ON THIS SEVERE WEATHER SITUATION.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:54 PM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jun 6, 2:54 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 254 PM CDT THU JUN 6 1996 A BOUNDARY..I BELIEVE PRE-FRONTAL IS LURKING VERY CLOSE TO OUR RDA. WINDS NORTH OF THIS BOUNDARY ARE BECOMING NRLY 10-20 KTS. EXPECT IT TO REACH US BEFORE 20Z. THE DRYLINE AS OF 19Z HAD MOVED A BIT EAST SINCE THE MORNING DISCO..AND LIES N/S FROM NEAR FST TO ALONG THE TX/NM BORDER TO SOUTH OF CLOVIS. THE CDFNT WAS LOCATED FURTHER NORTH OVER THE PANHANDLE NEAR LBB. FROM SATL PERSPECTIVE..A WEAK NWLY FLOW ALOFT OVER RIDGE LOCATED OVER THE SWRN USA. THE CLOUDS ON THE INCREASE OVER THE CWA MTN REGIONS SO EXPECT CNVTN TO DVLP SOON. A SFC LOW AS OF 18Z WAS OVER SERN NM WITH VERY HI TEMPS NOTED (AKA 106F AT CNM). THE FCST MODELS INITIALIZED FINE..AND WERE SIMILAR WITH FCST SOLUTIONS. THE NGM HELD HIGHER RH'S REGION WIDE THAN THE ETA..OTHERWISE NOTHING MAJOR TO COMPLAIN ABOUT. WILL STAY CLOSE TO MACHINE NUMBERS FOR OVERNITE LOWS. OUR AFOS PLAYING HARDBALL..SORRY FOR THE DELAY. COMMENTS AND QUESTIONS WELCOMED... CNM 67 / 10 MAF 66 / 20 MRF 53 / 0 P07 70 / 20 BOYD
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:01 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 64 min |
| Jun 6, 7:45 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 65 min |
| Jun 6, 8:58 PM CDT | Flash Flood Warning | MAF | Culberson | 3 hr |
| Jun 6, 10:51 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 49 min |
| Jun 6, 11:16 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 49 min |
| Jun 6, 11:41 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Upton | 64 min |
| Jun 7, 12:15 AM CDT | Severe Thunderstorm Warning | MAF | Upton | 50 min |
| Jun 7, 1:11 AM CDT | Severe Thunderstorm Warning | MAF | Scurry | 64 min |
| Jun 7, 2:58 AM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 47 min |
| Jun 7, 3:45 AM CDT | Severe Thunderstorm Warning | MAF | Scurry | 35 min |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.